Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Splitting in map groups


Authors: Lewis Robertson and Theodore W. Wilcox
Journal: Proc. Amer. Math. Soc. 33 (1972), 613-618
MSC: Primary 22D12
MathSciNet review: 0296210
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Every locally compact maximally almost periodic group G has a normal vector subgroup, the centralizer of which is of finite index. This vector subgroup is nontrivial whenever the identity component of G is not compact. Furthermore, if G has relatively compact conjugacy classes, then $ G \cong {R^n} \times L$ where L has a compact open normal subgroup. Several structure theorems are also obtained for cases in which splitting need not occur.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D12

Retrieve articles in all journals with MSC: 22D12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0296210-X
PII: S 0002-9939(1972)0296210-X
Keywords: Maximally almost periodic, finite-dimensional unitary representation, MAP-groups, $ {[{\text{FC}}]^ - }$-groups, splitting
Article copyright: © Copyright 1972 American Mathematical Society